MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 48232601
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/05/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that two xia 3 rods broke post-operatively.Revision surgery has occurred where the rods have been replaced.This report will capture the second of two rods.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records could not be reviewed as a valid lot number was not provided and could not be obtained.Complaint history records were reviewed for this catalog number, no adverse trends were identified.Device stg was reviewed: "the surgeon must warn the patient of the surgical risks and make aware of possible adverse effects.The surgeon must warn the patient that the devices cannot and do not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implants can break or become damaged as a result of strenuous activity or trauma, and that the devices may need to be replaced in the future.Adverse effects ¿ while the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.¿ bending, disassembly or fracture of any or all implant components.¿ fatigue fracture of spinal fixation devices, including screws and rods, has occurred." no additional information regarding the products, procedure, or timeline of events was received.No x-rays were provided.According to the doctor, the patient's scoliosis worsened and this caused the rods to break.The most likely cause of the reported event was determined to be due to the progression of scoliosis, as reported by the medical professional over seeing the patient.H3 other text : status and location of the device is unknown.
 
Event or Problem Description

Brand Name
XIA 3 VITALIUM ROD WITH HEX 6.0MM X 600MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
SZ   2300
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13156823
Report Number3005525032-2022-00002
Device Sequence Number14843660
Product Code NKB
UDI-Device Identifier04546540608642
UDI-Public04546540608642
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K113666
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48232601
Device Catalogue Number48232601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2021
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown